MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE S02 LEFT GUIDE; SPINE SURGERY CUSTOM INSTRUMENT

MEDACTA INTERNATIONAL SA MYSPINE S02 LEFT GUIDE; SPINE SURGERY CUSTOM INSTRUMENT
Model Number 7.0727
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12-apr-2021: lot 04280s: (b)(4) items manufactured and released on 22-mar-2021.Expiration date: 2021-07-05.No anomalies found related to the problem.
 
Event or Problem Description
The position of the tube, which indicates the screw trajectory, was completely different in comparison with the planning.This event was discovered the day before the surgery and the surgery was postponed by a week.The event was noticed using the k-wire with the guide.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: the actual position of the tube does not respect the planned trajectory of the screw.The operator did not perform the matching between the tube and the pyramid that indicates the screw trajectory.Also, during the second control, by an independent operator, the issue was not detected.Based on these findings, the root cause is determined to be a gap in the design process that is too dependent on manual operator actions for this critical aspect of screw positioning.

Brand Name
MYSPINE S02 LEFT GUIDE
Common Device Name
SPINE SURGERY CUSTOM INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11770197
Report Number3005180920-2021-00350
Device Sequence Number3425206
Product Code PQC
UDI-Device Identifier07630971255784
UDI-Public07630971255784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model Number7.0727
Device Catalogue Number7.0727
Device Lot Number04280S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR